Alert archive / Tennessee / Special Weather Statements in 2022

Special Weather Statement, NWS Nashville, TN

August 20, 2022Cheatham County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 20, 2022, 11:13 AM CDT for Cheatham County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2022, 11:13 AM CDT (16:13 UTC)
Expired
Aug 20, 2022, 12:00 PM CDT
In force
47 min
Issued by
NWS Nashville, TN
Hail
0.00 in
Wind
30

County Cheatham County, TN

The radar

The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1428 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

883 
WWUS84 KOHX 201613
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
1113 AM CDT Sat Aug 20 2022
 
TNZ025>027-201700-
Dickson TN-Davidson TN-Cheatham TN-
1113 AM CDT Sat Aug 20 2022

...A strong thunderstorm will impact portions of northwestern
Davidson, east central Dickson and Cheatham Counties through NOON
CDT...

At 1112 AM CDT, Doppler radar was tracking a strong thunderstorm over
White Bluff, or 10 miles northeast of Dickson, moving northeast at 30
mph.

HAZARD...Winds up to 40 mph, heavy rain and lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Ashland City, Coopertown, White Bluff, Kingston Springs, Pegram,
Pleasant View, Beaman Park and Bells Bend.

This includes the following highways...
 Interstate 40 near mile marker 207.
 Interstate 24 between mile markers 29 and 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3637 8699 3637 8697 3638 8697 3638 8695
      3617 8680 3605 8727 3617 8733 3639 8700
TIME...MOT...LOC 1612Z 245DEG 24KT 3614 8720 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

27

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 20, 6:28 AM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, Aug 20, 6:28 AM CDT, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
628 AM CDT Sat Aug 20 2022

...New AVIATION...

.SHORT TERM...
(Today through Sunday)
Issued at 215 AM CDT Sat Aug 20 2022

Southerly flow will open up the moisture potential along with a
long wave trough across the eastern US. A shortwave is embedded
in the long wave trough...and as this rotates around the upper low
over the Quebec Providence today and into tomorrow this will
provide a greater focus for increased showers and thunderstorms
for Middle TN. There will be a chance for showers and
thunderstorms today...and this will increase to likely tomorrow.
SPC has placed the north eastern half of the forecast area in a
marginal risk for tomorrow/Sunday. The best potential will be for
strong winds...however with the good shear in place there is an
outside chance for a tornado.

&&

.LONG TERM...
(Sunday Night through next Saturday)
Issued at 215 AM CDT Sat Aug 20 2022

Starting Monday as the long wave trough/front moves south and
east...zonal flow will set up on Tuesday through at least Friday.
This means more diurnally driven showers and thunderstorms can be
expected. It looks like another front will move to the north
Friday or Saturday slightly increasing rain chances. Right now
models have this front on the dry side. The good news is the
models are in excellent agreement right now. Temperatures will be
around normal for the extended time frame...not bad for mid to
late August.

&&

.AVIATION...
(12Z TAFS)
Issued at 622 AM CDT Sat Aug 20 2022

Showers and thunderstorms will develop this morning and continue
through the day. Should any storm impact terminals, MVFR/IFR vis
will be possible along with MVFR cigs. Convection should decrease
in coverage this evening and overnight, but chances remain
possible during the TAF period. KCSV looks to see lowering cigs
and potential fog tonight, down to MVFR and even IFR possible.
Southerly to southwesterly winds around 10 knots can be expected
during the day, becoming southerly around 5 knots after sunset.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      88  70  88  68 /  60  40  70  50
Clarksville    88  68  86  64 /  20  40  80  40
Crossville     80  64  80  62 /  60  70  70  80
Columbia       87  68  88  66 /  70  40  80  70
Cookeville     84  67  83  65 /  60  50  90  80
Jamestown      81  64  80  63 /  60  50  70  80
Lawrenceburg   85  67  85  66 /  70  60  80  70
Murfreesboro   88  69  87  67 /  70  50  70  70
Waverly        87  68  87  66 /  70  40  80  70

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...12
LONG TERM....12
AVIATION.....Barnwell
Hazardous weather outlook, Aug 20, 2:35 AM CDT, 8 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
235 AM CDT Sat Aug 20 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-210745-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
235 AM CDT Sat Aug 20 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A few strong to severe storms may be possible on Sunday. The main
threat will be straight line damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tomorrow. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

12

In the hours before

Special weather statement, Aug 20, 11:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1113 AM CDT Sat Aug 20 2022

TNZ025>027-201700-
Dickson TN-Davidson TN-Cheatham TN-
1113 AM CDT Sat Aug 20 2022

...A strong thunderstorm will impact portions of northwestern
Davidson, east central Dickson and Cheatham Counties through NOON
CDT...

At 1112 AM CDT, Doppler radar was tracking a strong thunderstorm over
White Bluff, or 10 miles northeast of Dickson, moving northeast at 30
mph.

HAZARD...Winds up to 40 mph, heavy rain and lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ashland City, Coopertown, White Bluff, Kingston Springs, Pegram,
Pleasant View, Beaman Park and Bells Bend.

This includes the following highways...
 Interstate 40 near mile marker 207.
 Interstate 24 between mile markers 29 and 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3637 8699 3637 8697 3638 8697 3638 8695
      3617 8680 3605 8727 3617 8733 3639 8700
TIME...MOT...LOC 1612Z 245DEG 24KT 3614 8720

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 12:51 PM CDTSpecial Weather StatementOHXSumner39 min
Aug 20, 1:19 PM CDTSpecial Weather StatementOHXWilliamson41 min
Aug 20, 1:28 PM CDTSpecial Weather StatementOHXSumner47 min
Aug 20, 2:00 PM CDTSpecial Weather StatementOHXWilliamson45 min
Aug 20, 2:36 PM CDTSpecial Weather StatementOHXRutherford39 min
Aug 20, 3:09 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford, Wilson36 min
Aug 20, 3:34 PM CDTSpecial Weather StatementOHXCannon, DeKalb41 min
Aug 20, 5:58 PM CDTAreal Flood AdvisoryOHXCumberland2 hr

Nearby

Special Weather Statements in Tennessee, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.